Last Updated on
Seven major visual signs that allow you to quickly and easily determine whether an athlete used anabolic steroids to increase muscle mass.
1. Too sharp change in shape
Theoretically, it is possible to gain 10 kilograms of muscles in a few months without steroids. However, in practice, such figures are reached only by 18-year-olds with naturally high levels of hormones, who have just begun strength training and enhanced nutrition.
If a person was engaged in the gym for several years without any special changes in the figure, but then he abruptly began to gain muscle mass, explaining it with a “new training program” and “sports nutrition” – he probably does not agree on the whole truth.
2. Upper and lower body imbalances
The upper body has more hormone-sensitive androgen receptor than the lower. Just a few cycles of steroids is enough for the latissimus dorsi, trapezoids and shoulders to increase significantly in size. The legs grow worse.
The wide back and powerful trapezium on the background of weak pectoral muscles and thin legs indicate that the athlete either takes steroids or trains extremely and extremely wrongly. In addition, steroids have little effect on the muscles of the bark, leaving the waist too thin.
3. Bone and Muscle Mismatch
Bone thickness is almost impossible to change in adulthood. The huge muscles of the arms and legs against the background of fairly thin wrists and ankles are a sure enough sign that the muscles are not recruited through training, but through chemical support.
At the same time, the tendons and ligaments also remain weak, but the muscles reinforced with steroids force us to train with a large working weight, causing serious overloads. This is very likely to guarantee joint problems after the age of 50.
4. Strange abs
The use of anabolic steroids, insulin and growth hormone leads to the fact that not only increases muscle tissue, but also grows internal organs. Having become more, they begin to press on the abdominal wall, forcing the stomach to literally fall out.
If, with powerful and prominent abdominal abdominal muscles, the upper abdomen seems to fall out – this is quite a serious sign that a person could use synthetic growth hormone. However, he may simply have reserves of internal fat.
Artificially elevated testosterone levels often result in impaired sebaceous glands and increased sebum secretion. The result is the appearance of skin problems and acne. Particularly, the back usually suffers from this.
The sudden onset of acne in adulthood suggests either a lot of stress, or a dramatically deteriorating diet, or the use of steroids. If skin problems appear on the background of muscle growth – this clearly identifies the use of steroids.
6. Nipple Shaping
One of the main side effects of androgenic drugs is the so-called “gynecomastia” – a change in the shape of the nipple, which consists in increasing the glandular tissue of the mammary glands. Visually, this is reflected in the fact that the nipple swells significantly.
If, against the background of a dry and toned body and a bump press, the athlete’s nipples are noticeably enlarged and look like a fairly full man – this is 95% likely to indicate that a person has undergone a cycle of steroids. The remaining 5% is genetic.
7. Stretch marks
Too rapid growth of muscles caused by the use of anabolic steroids, often provokes the occurrence of stretch marks on the skin, because it does not have time to adapt to such an active increase and literal growth of muscles.
If thinner people are characterized by stretch marks on the abdomen and thighs, then athletes taking steroids will be given stretch marks on the upper part of the chest and biceps. Moreover, if the stretch marks do not pass themselves, you can get rid of them only by plastic surgery.
Despite the fact that none of the above points is able to identify with certainty an athlete using steroids, a combination of several of the items on our list with a great deal of probability will show someone who is overwhelmed with steroids.